Minnesota, 2004

Hail in Minnesota, May 9, 2004

May 9, 2004 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 9, 9:50 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, May 9, 9:50 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CDT SUN MAY 9 2004

CURRENTLY HAVE LOW PRESSURE CENTERED OVER THE CWA...WITH BREEZY TO
WINDY CONDITIONS NOTED BEHIND THE FRONT ACROSS THE WESTERN DAKOTAS
AND EASTERN MONTANA. EXPECT FRONT TO MAKE ITS WAY ACROSS THE CWA
THIS AFTERNOON...WITH WINDS PICKING UP TO BREEZY TO WINDY CONDITIONS
ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AS WELL. DID NOT MAKE TOO
MANY CHANGES TO THE FORECAST...EXCEPT INCREASING THE WINDS
SLIGHTLY...AND CLEANING UP SOME OF THE PRECIPITATION WORDING.
CURRENTLY HAVE ONE STORM IN DEUEL COUNTY ABOUT TO MOVE INTO
MINNESOTA...AND A LINE OF STORMS ACROSS SOUTH CENTRAL NORTH DAKOTA.
THIS LINE HAS BEEN DEVELOPING OFF TO THE SOUTH...SO COULD SEE A
STORM OR TWO ACROSS THE NORTHERN COUNTIES AS THE FRONT MAKES ITS WAY
ACROSS THE AREA. OTHERWISE TEMPERATURES LOOK ON TRACK WITH NO OTHER
CHANGES MADE TO THE PREVIOUS FORECAST.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

ALBRECHT
Hazardous weather outlook, May 9, 5:12 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
612 AM CDT SUN MAY 9 2004

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101110-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-
WALWORTH-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING.

.DAYS MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  TUESDAY EVENING AND
WEDNESDAY MAY SEE SHOWERS OR THUNDERSTORMS THAT COULD TURN SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, May 9, 7:07 AM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
807 AM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             MILLER                  44.52N 98.99W
05/09/2004  1.75 INCH        HAND               SD   EMERGENCY MNGR

&&
Local storm report, May 9, 7:46 AM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
846 AM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             SAINT LAWRENCE          44.52N 98.94W
05/09/2004  1.50 INCH        HAND               SD   CO-OP OBSERVER

&&

AWIPSUSRKG
Local storm report, May 9, 8:37 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
937 AM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             3 W BRYANT              44.59N 97.53W
05/09/2004  0.75 INCH        CLARK              SD   TRAINED SPOTTER

&&

TDK
Local storm report, May 9, 8:53 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
953 AM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HAIL             7 ESE BRYANT            44.55N 97.34W
05/09/2004  0.88 INCH        HAMLIN             SD   EMERGENCY MNGR

&&

TDK
Local storm report, May 9, 9:18 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1018 AM CDT SUN MAY 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 W ESTELLINE           44.58N 97.00W
05/09/2004  0.88 INCH        HAMLIN             SD   EMERGENCY MNGR

&&

TDK

The radar

The Aberdeen radar (KABR), 165 km away, was scanning. The volume nearest the first event began at 19:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Big Stone

When
May 9, 1:05 PM CST
Where
Big Stone County, Johnson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.583, -96.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399423.